Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 16, NWS Cheyenne, WY

March 15, 2013Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 15, 2013, 1:19 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 15, 2013, 1:19 PM MDT (19:19 UTC)
Expired
Mar 15, 2013, 6:00 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:36 PM MDTNON-TSTM WND GST 5911 Se Arlington, WYTHIS IS STROUSS HILL AT WY25. THE WIND GUST 59 ALSO AT 141 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3376 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS75 KCYS 151919
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
119 PM MDT FRI MAR 15 2013

...STRONG WINDS TO CONTINUE OVER THE SOUTHERN LARAMIE RANGE
THROUGH LATE AFTERNOON...

.STRONG WINDS ALOFT WILL COMBINE WITH A TIGHT SURFACE PRESSURE
GRADIENT TO PRODUCE HIGH WINDS OVER THE SOUTHERN LARAMIE RANGE
THROUGH LATE AFTERNOON. LOCALIZED WIND GUSTS OF UP TO 65 MPH ARE
POSSIBLE...ESPECIALLY ALONG INTERSTATE 80 NEAR BUFORD.

WYZ116-160000-
/O.NEW.KCYS.HW.W.0016.130315T1919Z-130316T0000Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
119 PM MDT FRI MAR 15 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...THROUGH LATE AFTERNOON. 

* WINDS...SUSTAINED 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN
  DRIVING ALONG INTERSTATE 80 THROUGH THESE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

HAMMER
1 follow-up statement
799 
WWUS75 KCYS 152342
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT FRI MAR 15 2013


WYZ116-160045-
/O.EXP.KCYS.HW.W.0016.000000T0000Z-130316T0000Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
542 PM MDT FRI MAR 15 2013

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. GUSTY
WESTERLY WINDS HAVE SUBSIDED BELOW CRITERIA THIS EVENING WITH
REPORTED GUSTS UP TO 35 MPH OBSERVED NEAR BUFORD. THEREFORE...WILL
ALLOW THE HIGH WIND WARNING TO EXPIRE ON TIME.

$$


TT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 15, 12:02 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 15, 12:02 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT FRI MAR 15 2013

.AVIATION...18Z TAF ISSUANCE...

VFR CONDITIONS THROUGH THE TAF PERIOD. WEST-TO-NORTHWEST WINDS
WILL BE BREEZY THIS AFTERNOON WITH OCCASIONAL GUSTS TO 25-30 KTS.
A WEAK FRONT WILL MOVE ACROSS THE PLAINS OVERNIGHT WITH WEAK
NORTHEASTERLY WINDS BEHIND IT. VFR CIGS WITH BASES 5-10 KFT AGL
WILL BE PREVALENT ACROSS THE PANHANDLE AFTER AROUND 06Z SAT.
SCATTERED SHOWERS WILL ALSO BE POSSIBLE OVER MAINLY THE PANHANDLE
BY SAT MORNING.

&&

PREV DISCUSSION... /ISSUED 320 AM MDT FRI MAR 15 2013/

SHORT TERM...TODAY THROUGH SUNDAY...
WATER VAPOR SATELLITE AND RUC UPPER AIR ANALYSIS SHOWED A RIDGE
AXIS FROM THE DESERT SOUTHWEST TO THE NORTHERN ROCKIES. ABUNDANT
UPPER LEVEL PACIFIC MOISTURE WAS STREAMING EASTWARD OVER THE
REGION. INFRARED SATELLITE IMAGERY AND SURFACE OBSERVATIONS
INDICATED CLOUD CEILINGS ABOVE 12000 FT AGL. A STATIONARY FRONT
WAS LOCATED FROM CENTRAL MONTANA TO NORTHERN SOUTH DAKOTA...WITH
A WEAK TROUGH FROM WESTERN NEBRASKA TO NORTHWEST KANSAS. A RIDGE
OF HIGH PRESSURE EXTENDED FROM WESTERN WYOMING TO THE FOUR CORNERS
REGION. WEST TO NORTHWEST 700MB WINDS 30 TO 40 KT AND 850-700MB
GRADIENT WERE GENERATING GUSTY WESTERLY WINDS ACROSS THE WIND
PRONE AREAS OF SOUTHEAST WYOMING. GUSTS OF 45 TO 50 MPH WERE
REPORTED AT ARLINGTON. TEMPERATURES RANGED FROM THE UPPER 30S TO
LOWER 50S.

FORECAST CHALLENGES DURING THE SHORT TERM INCLUDE NEAR RECORD
WARMTH TODAY FOR THE PLAINS...PRECIPITATION CHANCES THIS WEEKEND...
AND POTENTIAL FOR HIGH WINDS ON SUNDAY.

THE 00Z MODEL GUIDANCE IS IN GOOD AGREEMENT WITH THE OVERALL
LARGE SCALE PATTERN. THE UPPER RIDGE FLATTENS WITH ZONAL FLOW
ALOFT ACROSS THE REGION TODAY AND TONIGHT. SHORTWAVE ENERGY
MOVING SOUTHEAST ACROSS MONTANA AND THE DAKOTAS AND SURFACE
RIDGING TO THE NORTHEAST WILL PUSH A BACKDOOR FRONT INTO EASTERN
WYOMING AND NORTHEAST COLORADO TONIGHT. BEFORE THE FRONT ARRIVES...
IT WILL BE ANOTHER WARM AFTERNOON FOR THE PLAINS AS 700MB
TEMPERATURES RISE TO NEAR 3C. HIGHS TODAY WILL BE SIMILAR TO
YESTERDAY WITH 60S TO MID 70S. HERE ARE THE RECORD HIGH
TEMPERATURES FOR MARCH 15...

CHEYENNE...67 (1877)
RAWLINS...60 (2012)
TORRINGTON...73 (2012)
ALLIANCE...74 (1999)
SCOTTSBLUFF...75 (2012)
SIDNEY...75 (1999)

LIGHT RAIN AND SNOW SHOWERS DEVELOP TONIGHT AND CONTINUE SATURDAY
IN WEAK POST FRONTAL UPSLOPE FLOW. SNOW ACCUMULATIONS OVER THE
HIGHER ELEVATIONS WILL BE AROUND AN INCH. IT WILL BE NOTICEABLY
COOLER SATURDAY WITH 700MB TEMPERATURES AROUND -5C. EXPECT HIGHS
IN THE 40S AND 50S. PRECIPITATION DECREASES IN AREAL COVERAGE
SATURDAY NIGHT WITH THE DEPARTURE OF THE UPPER LEVEL SHORTWAVE.
THE FRONT BECOMES REORIENTED ALONG THE FRONT RANGE SATURDAY NIGHT.
THE LOW LEVEL PRESSURE GRADIENT TIGHTENS SATURDAY NIGHT IN ADVANCE
OF THE NEXT PACIFIC SHORTWAVE TROUGH.

THIS SHORTWAVE TROUGH WILL MOVE SOUTHEAST ACROSS WYOMING SUNDAY.
AHEAD OF THE SHORTWAVE...RAPID CYCLOGENESIS WILL OCCUR ALONG A
QUASI-STATIONARY FRONTAL BOUNDARY SITUATED ALONG THE FRONT RANGE.
THIS WILL STRENGTHEN THE PRESSURE GRADIENT ALONG THE LARAMIE
RANGE...INCREASING WESTERLY WINDS ACROSS SOUTHEAST WYOMING. DEEP
LAYER UNIDIRECTIONAL FLOW WITH LOW LEVEL WINDS OF 45 TO 55 KT
COMBINED WITH THE PASSING SHORTWAVE TROUGH SHOULD TRANSPORT THE
STRONG WINDS TO THE SURFACE ACROSS SOUTHEAST WYOMING. LARGE
PRESSURE RISES SPREAD FROM SOUTHEAST WYOMING INTO THE NEBRASKA
PANHANDLE BY SUNDAY EVENING. CONFIDENCE IS INCREASING FOR THE
POTENTIAL OF A BORA WIND EVENT ACROSS MUCH OF THE FORECAST AREA
SUNDAY.

A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE REGION WITH THIS
SYSTEM AS WELL. SYNOPTIC SCALE LIFT ASSOCIATED WITH THE SHORTWAVE...
WESTERLY UPSLOPE FLOW...AND THE FRONTAL PASSAGES WILL YIELD
CHANCES FOR RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS SUNDAY.
DOWNSLOPE WESTERLY FLOW IN THE LOWER LEVELS WILL BRING MILDER
TEMPERATURES FOR THE PLAINS SUNDAY...WITH COOLER TEMPERATURES
OUT WEST.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...
SUNDAY NIGHT...PROGRESSIVE FAST MOVING SHORTWAVE TROUGH ALOFT
MOVES FROM EASTERN WYOMING TO EASTERN NEBRASKA WITH FAST NORTHWEST
FLOW IN ITS WAKE. ASSOCIATED COLD FRONT MOVES QUICKLY EASTWARD
FROM WESTERN NEBRASKA EARLY IN THE EVENING WITH STRONG COLD AIR
ADVECTION ACROSS OUR COUNTIES. QUITE WINDY BASED ON PROGGED LOW
AND MID LEVEL GRADIENTS...STRONG UNIDIRECTIONAL NORTHWEST WINDS
AND STRENGTH OF THICKNESS PACKING AND COLD AIR ADVECTION.

DECREASING COVERAGE OF PRECIPITATION OVERNIGHT IN THE WAKE OF THE
SHORTWAVE TROUGH ALOFT AND WITH STRONG DOWNSLOPING AND RAIN
SHADOWING EFFECT DOWNWIND OF THE LARAMIE RANGE.

MONDAY...WINDY AND RAW DAY WITH STRONG NORTHWEST UNIDIRECTIONAL
FLOW FROM THE SURFACE THROUGH 500 MB AND PROGGED LOW AND MID LEVEL
GRADIENTS. COOLER MAXIMUM TEMPERATURES BASED ON PROJECTED
THICKNESSES AND 700 MB TEMPERATURES.

TUESDAY...ANOTHER WARMING TREND ENSUES AS HEIGHTS ALOFT RISE UNDER
ZONAL FLOW ALOFT...AND BASED ON PROJECTED THICKNESS AND 700 MB
TEMPERATURE CHANGES.

WEDNESDAY...15/00Z ECMWF LOOKS WAY TOO BULLISH WITH QPF BASED ON
ITS MESOSCALE AND SYNOPTIC PATTERN BRINGING IN THE NEXT SHORTWAVE
TROUGH ALOFT ACROSS WESTERN WYOMING. PREFER THE MORE BEARISH QPF
DEPICTION FROM THE 15/00Z GFS IN FAST ZONAL FLOW ALOFT...THUS WILL
PAINT LOW AFTERNOON POPS ACROSS OUR MOUNTAINS DUE TO
OROGRAPHICS...AND DRY ELSEWHERE.

THURSDAY...15/00Z ECMWF AND 15/00Z GFS DIFFER SLIGHTLY ON SHORTWAVE
TROUGH PROJECTION WITH THE ECMWF MORE PROGRESSIVE WITH THE TROUGH
OVER WYOMING...WHILE THE GFS HANGS BACK THE TROUGH AXIS OVER IDAHO.
IN EITHER EVENT HOWEVER...WILL SEE AT LEAST A SCATTERED COVERAGE OF
SHOWERS OF RAIN OR SNOW IN THE AFTERNOON.

FIRE WEATHER...
MUCH ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL PREVAIL
TODAY WITH MINIMUM RELATIVE HUMIDITIES AROUND 20 PERCENT DURING
THE AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT WILL YIELD GUSTY
WESTERLY WINDS TODAY. A WEAK COLD FRONT WILL SINK SOUTH INTO
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS WEEKEND. UPSLOPE
FLOW AND MOISTURE WILL RESULT IN INCREASING CHANCES FOR RAIN AND
SNOW SHOWERS...ALONG WITH COOLER TEMPERATURES. THE BEST CHANCES
FOR MEASURABLE PRECIPITATION FOR THE PLAINS WILL BE TONIGHT
THROUGH SATURDAY NIGHT...AND ALONG AND WEST OF THE LARAMIE RANGE
SUNDAY. WINDS WILL BECOME QUITE STRONG AND GUSTY SUNDAY AS LOW
PRESSURE AND A STRONGER COLD FRONT PASS THROUGH THE DISTRICTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

AVIATION...FINCH
Hazardous weather outlook, Mar 15, 4:42 AM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
442 AM MDT FRI MAR 15 2013

WYZ101>119-161045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
442 AM MDT FRI MAR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED WEST TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OF 50
TO 55 MPH WILL OCCUR EARLY THIS MORNING OVER THE SOUTHERN LARAMIE
RANGE...AND BETWEEN LARAMIE AND RAWLINS. THIS INCLUDES INTERSTATE 80
AT THE SUMMIT AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS WILL DEVELOP FOR MOST OF SOUTHEAST WYOMING
SUNDAY. THESE WINDS MAY PERSIST THROUGH MONDAY MORNING BEHIND A
STRONG COLD FRONT. GUSTS AS HIGH AS 65 MPH WILL BE POSSIBLE...
ESPECIALLY FOR THE WIND PRONE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
442 AM MDT FRI MAR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS WILL DEVELOP FOR PORTIONS OF THE WESTERN
NEBRASKA PANHANDLE SUNDAY AFTERNOON. THESE WINDS MAY PERSIST
THROUGH MONDAY MORNING BEHIND A STRONG COLD FRONT. GUSTS AS HIGH
AS 50 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Mar 15, 12:01 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MDT FRI MAR 15 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     NON-TSTM WND GST 1 ENE BUFORD            41.12N 105.28W
03/15/2013  M55 MPH          ALBANY             WY   MESONET

            REPORTED AT WYDOT STATION WY37

&&

IRIS SYSTEM
Local storm report, Mar 15, 12:02 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT FRI MAR 15 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND GST ROCK RIVER              41.73N 105.98W
03/15/2013  M53 MPH          ALBANY             WY   MESONET

            REPORTED AT MESOWEST STATION UR345

&&

IRIS SYSTEM
Special weather statement, Mar 15, 12:05 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1205 PM MDT FRI MAR 15 2013

WYZ116-152000-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
1205 PM MDT FRI MAR 15 2013

...STRONG WINDS TO CONTINUE OVER THE SOUTHERN LARAMIE RANGE THIS
AFTERNOON...

SUSTAINED WEST-TO-SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55
MPH WILL AFFECT THE SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS
THROUGH EARLY AFTERNOON. THIS INCLUDES THE INTERSTATE 80 BETWEEN
THE SUMMIT AND MILE MARKER 345. DRIVERS OF LIGHTWEIGHT OR HIGH
PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH
THESE AREAS.

HAMMER
Local storm report, Mar 15, 12:47 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1247 PM MDT FRI MAR 15 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     NON-TSTM WND GST 1 ENE BUFORD            41.12N 105.28W
03/15/2013  M61 MPH          ALBANY             WY   MESONET

            REPORTED AT WYDOT STATION WY37

&&

IRIS SYSTEM
Special weather statement, Mar 15, 12:59 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 PM MDT FRI MAR 15 2013

WYZ116-152100-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
1259 PM MDT FRI MAR 15 2013

...STRONG WINDS TO CONTINUE OVER THE SOUTHERN LARAMIE RANGE THIS
AFTERNOON...

SUSTAINED WEST-TO-SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55
MPH WILL AFFECT THE SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS
THROUGH EARLY AFTERNOON. THIS INCLUDES THE INTERSTATE 80 BETWEEN
THE SUMMIT AND MILE MARKER 345. OCCASIONAL WIND GUSTS OF UP TO 60
MPH COULD OCCUR WHERE LOCAL TERRAIN MAXIMIZES WINDS...ESPECIALLY
NEAR BUFORD. THE WINDS ARE EXPECTED TO SLOWLY SUBSIDE THROUGH LATE
AFTERNOON. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
EXERCISE CAUTION WHILE DRIVING THROUGH THESE AREAS.

HAMMER
Local storm report, Mar 15, 1:12 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
112 PM MDT FRI MAR 15 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     NON-TSTM WND GST 7 SSW ALBANY            41.07N 106.15W
03/15/2013  M50 MPH          ALBANY             WY   MESONET

            REPORTED AT GOES STATION SAWW4

&&

IRIS SYSTEM

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.